Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX

March 24, 20166 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 24, 2016, 2:16 AM CDT for 6 counties in Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2016, 2:16 AM CDT (07:16 UTC)
Expired
Mar 24, 2016, 3:00 AM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Gonzales County, TX, Lee County, TX, Travis County, TX

The radar

The Ft Hood radar (KGRK), 60 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 2:45 AM CDTTSTM WND DMGBastrop, TXA NUMBER OF RESIDENTIAL FENCES BLOWN DOWN BY HIGH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1696 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS54 KEWX 240716
SVREWX
TXC021-055-149-177-287-453-240800-
/O.NEW.KEWX.SV.W.0047.160324T0716Z-160324T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
216 AM CDT THU MAR 24 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  CENTRAL CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 300 AM CDT

* AT 215 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MANOR TO 7 MILES NORTHEAST OF LULING...MOVING
  EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  AUSTIN...LOCKHART...ELGIN...BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...
  SCHULENBURG...FLATONIA...LEXINGTON...MANOR...WAELDER...MUSTANG RIDGE...
  FEDOR...ROSANKY...PAIGE...CEDAR CREEK...MULDOON...CIRCLE D-KC ESTATE AND
  WYLDWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2963 9688 2974 9768 3038 9761 3042 9736
      3040 9733 3043 9726 3048 9691 3046 9690
      3046 9688 3043 9687 3043 9685 3039 9679
      3034 9676
TIME...MOT...LOC 0715Z 262DEG 39KT 3030 9752 2979 9759 

HAIL...1.00IN
WIND...70MPH
 
$$

CP
2 follow-up statements
778 
WWUS54 KEWX 240737
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT THU MAR 24 2016

TXC021-055-149-177-287-453-240800-
/O.CON.KEWX.SV.W.0047.000000T0000Z-160324T0800Z/
FAYETTE TX-BASTROP TX-CALDWELL TX-TRAVIS TX-GONZALES TX-LEE TX-
237 AM CDT THU MAR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR FAYETTE...BASTROP...CENTRAL CALDWELL...SOUTHEASTERN TRAVIS...
NORTHEASTERN GONZALES AND LEE COUNTIES...

AT 237 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF ELGIN TO 7 MILES WEST OF CISTERN...
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUSTIN...LOCKHART...ELGIN...BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...
SCHULENBURG...FLATONIA...LEXINGTON...MANOR...WAELDER...MUSTANG RIDGE...
FEDOR...ROSANKY...PAIGE...CEDAR CREEK...MULDOON...CIRCLE D-KC ESTATE AND
WYLDWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2963 9688 2974 9768 3038 9761 3042 9736
      3040 9733 3043 9726 3048 9691 3046 9690
      3046 9688 3043 9687 3043 9685 3039 9679
      3034 9676
TIME...MOT...LOC 0737Z 262DEG 39KT 3033 9727 2982 9734 

HAIL...0.75IN
WIND...60MPH
 
$$

CP
524 
WWUS54 KEWX 240801
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
301 AM CDT THU MAR 24 2016

TXC021-055-149-177-287-453-240811-
/O.EXP.KEWX.SV.W.0047.000000T0000Z-160324T0800Z/
FAYETTE TX-BASTROP TX-CALDWELL TX-TRAVIS TX-GONZALES TX-LEE TX-
301 AM CDT THU MAR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE...BASTROP...CENTRAL
CALDWELL...SOUTHEASTERN TRAVIS...NORTHEASTERN GONZALES AND LEE
COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.

LAT...LON 2963 9688 2974 9768 3038 9761 3042 9736
      3040 9733 3043 9726 3048 9691 3046 9690
      3046 9688 3043 9687 3043 9685 3039 9679
      3034 9676
TIME...MOT...LOC 0758Z 262DEG 39KT 3033 9727 2982 9734 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 12:33 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 24, 12:33 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 AM CDT THU MAR 24 2016

.AVIATION...
CIGS HAVE LOWERED TO IFR IN AUSTIN AND SAN ANTONIO. EXPECT THIS TO
CONTINUE UNTIL A COLD FRONT MOVES THROUGH IN A FEW HOURS. THERE
WILL BE A CHANCE FOR TSRA AS THE FRONT MOVES THROUGH BETWEEN 06Z
AND 09Z. TSRA WILL LOWER VIS TO MVFR. WINDS WILL SHIFT TO THE
NORTH FROM 10 TO 15 KTS BEHIND THE FRONT. WINDS WILL BECOME GUSTY
DURING THE DAY TODAY WITH GUSTS UP TO 25 KTS POSSIBLE.

DRT WILL HAVE A CHANCE FOR TSRA FOR ABOUT THE NEXT HOUR. MVFR
CONDITIONS ARE LIKELY IN ANY TSRA. OTHERWISE FLYING CONDITION
WILL BE VFR THROUGH THE PERIOD. THE FRONT WILL MOVE THROUGH DRT
EARLIER...BUT WINDS WILL BE AS STRONG.

&&

.PREV DISCUSSION... /ISSUED 746 PM CDT WED MAR 23 2016/

UPDATE...HAVE INCREASED RAIN AND THUNDERSTORM CHANCES ACROSS
PORTIONS OF THE HILL COUNTRY INTO THE I-35 CORRIDOR AND EASTERN
COASTAL PLAINS LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A
COLD FRONT MOVES THROUGH THE REGION. THE ISOLATED STRONG TO
BRIEFLY SEVERE STORM HAZARDS COULD BE DIME TO QUARTER SIZED HAIL
AND SOME GUSTY WINDS UP TO 50-60 MPH. ANOTHER FORECAST ALTERATION
WAS TO PUSH BACK THE ONSET OF SHOWERS/STORMS ENTERING THE HILL
COUNTRY NEAR 9-10PM AND HAVE REDUCED CHANCES NOW UNTIL THAT TIME.
MINOR TEMPERATURE AND DEWPOINT CORRECTIONS WERE ALSO MADE BASED ON
LATEST TRENDS. SEE THE UPDATED DISCUSSION BELOW ON THE POSSIBLE
STRONG TO ISOLATED SEVERE STORMS POSSIBLE LATE THIS EVENING AND
OVERNIGHT.

DISCUSSION... LATEST VISIBLE SATELLITE IMAGERY DENOTES AGITATED
CUMULUS ALONG THE DRY LINE/COLD FRONT LOCATED NEAR SAN ANGELO.
SHOWERS AND STORMS HAVE BEGUN TO DEVELOP ON THE FRONT ACROSS NORTH
TEXAS WHERE SOME HAVE ALREADY BECOME STRONG/SEVERE WHERE LESS
CAPPING AND BETTER INSTABILITY COEXIST. FARTHER SOUTH ACROSS THE
HILL COUNTRY AND THE I-35 CORRIDOR, THE ENVIRONMENT IS LESS
SUPPORTIVE OF STRONGER UPDRAFTS AS STRONGER SURFACE AND MIXED
LAYER CAPPING ARE IN PLACE. THIS CAPPING PLUS LIMITED MOISTURE
DEPTH OVER FAR NW HILL COUNTRY COULD LIMIT THE POTENCY OF THE
STORMS INITIALLY. HOWEVER, IT IS LIKELY THAT STORMS WILL DEVELOP
ALONG THE FRONT AS IT MOVES THROUGH LATE THIS EVENING AND
OVERNIGHT HOURS AS LOW-LVL CONVERGENCE AND COOLING ERODE THE CAP
TO BETTER SUPPORT FREE CONVECTION.

MESOANALYSIS INDICATES AN INSTABILITY AXIS OF 2000 J/KG MUCAPE
VALUES ALONG AND JUST WEST OF THE I-35 CORRIDOR WHERE STEEP LAPSE
RATES OF 7-8 C/KM EXIST AND BISECT THE AREA OF LOWER LFC AND LCL
HEIGHTS. INCREASING COVERAGE OF SHOWERS AND STORMS IS LIKELY
ACROSS BURNET SOUTHWESTWARD INTO KERR/BANDERA IN THE 9-11PM RANGE
AS THE FRONT ENTERS THE MORE FAVORABLE ENVIRONMENT OF LOWER
LFC/LCL HEIGHTS. THE LINE OF SHOWERS AND STORMS SHOULD BE LOCATED
ACROSS THE I-35 CORRIDOR FROM MIDNIGHT TO 2-3AM AND REACH THE
COASTAL PLAINS THROUGH THE EARLY MORNING HOURS. OVERALL RAINFALL
AMOUNTS WILL REMAIN BELOW ONE INCH BUT VERY ISOLATED POCKETS COULD
REACH AN INCH AN A HALF EAST OF I-35 WHERE MOISTURE DEPTH AND
PWATS ARE GREATER. MOST LOCATIONS ACROSS THE HILL COUNTRY TO THE
I-35 CORRIDOR AND COASTAL PLAINS WILL BE ONE QUARTER TO ONE HALF
OF AN INCH. LITTLE TO NO ACCUMULATION IS EXPECTED BACK SOUTHWEST
INTO THE RIO GRANDE VALLEY.

PREV DISCUSSION... /ISSUED 317 PM CDT WED MAR 23 2016/

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
LATE AFTERNOON SURFACE OBSERVATIONS SHOW TEMPERATURES IN THE 70S AND
GUSTY SOUTH WINDS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE HAS BEEN A
LITTLE SLOWER TO ADVANCE EASTWARD THIS AFTERNOON AND AS OF 19Z IS
STILL LOCATED IN CENTRAL TERRELL COUNTY NEAR K6R6.

CONCERNS IN THE SHORT TERM CONTINUE TO BE CENTERED ON RAIN CHANCES
OVERNIGHT AS A COLD FRONT MOVES THROUGH THE REGION. HI-RES MODELS
CONTINUE TO INDICATE CONVECTION WILL DEVELOP ALONG THE FRONT AS IT
APPROACHES THE HILL COUNTRY AND I-35 CORRIDOR LATE THIS EVENING. AS
THE FRONT CONTINUES TO MOVE SOUTHEASTWARD...AN INCREASE IN UPPER
SUPPORT SHOULD ALLOW CONVECTION TO BECOME A LITTLE MORE WIDESPREAD
FOR AREAS EAST OF THE I-35 CORRIDOR. WE CAN/T RULE OUT AN ISOLATED
STRONG TO POSSIBLY SEVERE THUNDERSTORM OR TWO OVERNIGHT AND WE/LL
CONTINUE TO MENTION THIS IN THE LATEST HAZARDOUS WEATHER OUTLOOK AND
GRAPHICS. SHOULD ANY SEVERE STORMS MANAGE TO DEVELOP...THE MAIN
CONCERN WOULD BE LARGE HAIL AND DAMAGING WINDS. AS FOR RAINFALL
AMOUNTS...VARIOUS OPERATIONAL MODELS AS WELL AS SREF PLUMES SUGGEST
1/10" - 1/4" FOR MOST AREAS. WE COULD SEE SOME LOCALLY HIGHER
AMOUNTS UP TO 1/2" ALONG THE HIGHWAY 77 CORRIDOR AND COASTAL PLAINS.

RAIN CHANCES SHOULD END QUICKLY BY EARLY THURSDAY MORNING AS
DRY...NORTHERLY WINDS AND COOLER AIR SPILLS IN FROM THE NORTH.
TEMPERATURES SHOULD GENERALLY AVERAGE A DEGREE OR TWO BELOW NORMAL.
WITH DECREASING WINDS...DRY AND AND CLEAR SKIES THURSDAY
NIGHT...LOWS WILL RANGE FROM THE MID 30S HILL COUNTRY AND FAVORED
COOL SPOTS ALONG THE I-35 CORRIDOR TO THE UPPER 40S ALONG THE RIO
GRANDE.

LONG TERM (FRIDAY THROUGH WEDNESDAY)...
TEMPERATURES WILL BEGIN TO REBOUND ON FRIDAY AS SOUTHERLY FLOW
DEVELOPS AND AIDS IN WARMING TEMPERATURES INTO THE 70S. THE WARMING
TREND CONTINUES ON SATURDAY WITH HIGHS WELL INTO THE 70S AND LOWER
80S. ANOTHER COLD FRONT WILL THEN MOVE INTO SOUTH CENTRAL TEXAS LATE
SATURDAY OR EARLY SUNDAY. WE SHOULD SEE ENOUGH MOISTURE RETURN AHEAD
OF THE FRONT TO WARRANT A LOW CHANCE OF SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT AND SUNDAY AS THE FRONT MOVES THROUGH. THE STRONGER
UPPER LEVEL SUPPORT WILL BE NORTH OF THE REGION...SO PREFER TO KEEP
RAIN CHANCES LOW AT THIS TIME. TEMPERATURES ARE KNOCKED DOWN CLOSER
TO CLIMATOLOGICAL NORMALS ON MONDAY AND TUESDAY AS WINDS TRANSITION
TO A MORE SOUTHERLY DIRECTION. THE MEDIUM RANGE MODELS SHOW AN
INCREASE IN SOUTHWEST FLOW ALOFT LATE IN THE FORECAST PERIOD. FOR
NOW... WE/LL MENTION A SLIGHT CHANCE FOR CONVECTION ON WEDNESDAY AND
AWAIT ADDITIONAL MODEL CONSISTENCY BEFORE GOING MUCH HIGHER WITH
RAIN CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  44  74  51  79 /  10   0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  70  40  74  47  79 /  10   0   0   0  -
NEW BRAUNFELS MUNI AIRPORT     72  43  74  49  79 /  10   0   0   0  -
BURNET MUNI AIRPORT            68  43  73  50  78 /  -    0   0   0  -
DEL RIO INTL AIRPORT           75  49  78  54  82 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        68  42  73  49  78 /  10   0   0   0  -
HONDO MUNI AIRPORT             74  42  75  49  80 /  -    0   0   0  -
SAN MARCOS MUNI AIRPORT        70  42  73  49  78 /  10   0   0   0  -
LA GRANGE - FAYETTE REGIONAL   69  44  74  50  79 /  10   0   0  -   -
SAN ANTONIO INTL AIRPORT       72  44  74  50  80 /  -    0   0   0  -
STINSON MUNI AIRPORT           74  45  76  51  81 /  10   0   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Mar 23, 4:30 AM CDT, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
430 AM CDT WED MAR 23 2016

TXZ171>173-183>194-202>209-217>225-228-241000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
430 AM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF
SOUTH CENTRAL TEXAS TONIGHT. THERE IS A MARGINAL RISK OF SEVERE
STORMS FOR THE EASTERN HILL COUNTRY...I-35 CORRIDOR TO THE COASTAL
PLAINS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 24, 12:57 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1257 AM CDT THU MAR 24 2016

TXZ186-187-189-203>206-240700-
BANDERA TX-COMAL TX-BEXAR TX-KENDALL TX-MEDINA TX-UVALDE TX-KERR TX-
1257 AM CDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR...CENTRAL
COMAL...SOUTHEASTERN KERR...SOUTHERN KENDALL...EASTERN UVALDE...
CENTRAL BANDERA AND MEDINA COUNTIES UNTIL 200 AM CDT...

AT 1256 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WARING TO NEAR CAMP
VERDE TO MEDINA TO TARPLEY TO 6 MILES SOUTHEAST OF CONCAN...AND
MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...MEDINA...BOERNE...HONDO...CASTROVILLE...COMFORT...BANDERA...
TARPLEY...CANYON LAKE DAM...LEON VALLEY...HELOTES...FAIR OAKS RANCH...
CANYON LAKE...BULVERDE...HOLLYWOOD PARK...SHAVANO PARK...SABINAL...
LACOSTE...D'HANIS AND WARING.

LAT...LON 2940 9977 2963 9943 2984 9928 3001 9887
      2987 9809 2923 9886 2909 9930 2909 9942
TIME...MOT...LOC 0556Z 265DEG 38KT 2999 9882 2985 9915 2982 9924 2963
9932 2945 9965

CP
Local storm report, Mar 24, 1:10 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
110 AM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     TSTM WND GST     BLANCO                  30.10N  98.42W
03/24/2016  E60 MPH          BLANCO             TX   PUBLIC

            60 MPH WINDS ESTIMATED BY BLANCO EMS EMPLOYEE

&&

EVENT NUMBER EWX1600098

TB3
Special weather statement, Mar 24, 1:29 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
129 AM CDT THU MAR 24 2016

TXZ203-218-240715-
ZAVALA TX-UVALDE TX-
129 AM CDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE AND NORTHERN
ZAVALA COUNTIES UNTIL 215 AM CDT...

AT 128 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF WASHER...OR 8 MILES NORTHWEST OF LA PRYOR...MOVING
EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...LA PRYOR...WASHER AND UVALDE ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2890 10011 2906 10010 2922 9942 2881 9942
TIME...MOT...LOC 0628Z 268DEG 33KT 2900 9998

CP
Special weather statement, Mar 24, 1:45 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
145 AM CDT THU MAR 24 2016

TXZ204>208-220-221-240730-
WILSON TX-GUADALUPE TX-COMAL TX-ATASCOSA TX-CALDWELL TX-BEXAR TX-
MEDINA TX-
145 AM CDT THU MAR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR BEXAR...SOUTH CENTRAL CALDWELL...
SOUTHERN COMAL...GUADALUPE...NORTHWESTERN WILSON...NORTHWESTERN
ATASCOSA AND SOUTHEASTERN MEDINA COUNTIES UNTIL 230 AM CDT...

AT 144 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF BULVERDE TO
NEAR MICO...AND MOVING SOUTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. THE RAINS WILL FOLLOW THE STRONGEST WIND GUSTS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...LULING...DEVINE...
CASTROVILLE...SCHERTZ...CIBOLO...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...
ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...WINDCREST...CANYON LAKE...
TERRELL HILLS AND BULVERDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2964 9760 2964 9764 2946 9778 2935 9788
      2910 9839 2911 9901 2966 9884 2969 9881
      2984 9835 2978 9801 2976 9800 2977 9798
      2969 9755
TIME...MOT...LOC 0644Z 292DEG 41KT 2977 9835 2949 9897

CP
Local storm report, Mar 24, 2:07 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
207 AM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     HAIL             4 SW AUSTIN             30.23N  97.79W
03/24/2016  E1.75 INCH       TRAVIS             TX   PUBLIC

            GOLF BALL SIZED HAIL WAS REPORTED AT HWY 290 AND MOPAC
            IN SOUTHWEST AUSTIN.

&&

EVENT NUMBER EWX1600099

TB3
Local storm report, Mar 24, 2:09 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
209 AM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             HELOTES                 29.57N  98.69W
03/24/2016  E0.70 INCH       BEXAR              TX   PUBLIC

&&

EVENT NUMBER EWX1600100

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:11 PM CDTSpecial Weather StatementEWXEdwards49 min
Mar 23, 11:36 PM CDTSpecial Weather StatementEWXVal Verde39 min
Mar 23, 11:46 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde44 min
Mar 23, 11:51 PM CDTSpecial Weather StatementEWXKinney39 min
Mar 24, 12:33 AM CDTSpecial Weather StatementEWXBlanco27 min
Mar 24, 12:50 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Gillespie, Hays, Kendall40 min
Mar 24, 12:57 AM CDTSpecial Weather StatementEWXBandera, Comal, Kendall, Medina63 min
Mar 24, 1:14 AM CDTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde46 min
Mar 24, 1:23 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis67 min
Mar 24, 1:29 AM CDTSpecial Weather StatementEWXZavala46 min
Mar 24, 1:42 AM CDTSevere Thunderstorm WarningEWXUvalde, Zavala48 min
Mar 24, 1:45 AM CDTSpecial Weather StatementEWXBexar, Comal, Guadalupe45 min
Mar 24, 2:20 AM CDTSpecial Weather StatementEWXAtascosa, Gonzales, Guadalupe, Karnes, Wilson55 min
Mar 24, 2:22 AM CDTSpecial Weather StatementEWXFrio, Medina53 min
Mar 24, 2:45 AM CDTSpecial Weather StatementEWXGuadalupe45 min
Mar 24, 2:54 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio66 min
Mar 24, 3:01 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 4 more59 min
Mar 24, 3:11 AM CDTSevere Thunderstorm WarningEWXCaldwell, DeWitt, Gonzales, Guadalupe, Karnes, Wilson49 min
Mar 24, 3:54 AM CDTSpecial Weather StatementEWXLavaca36 min
Mar 24, 4:26 AM CDTSpecial Weather StatementEWXWilson34 min
Mar 24, 4:57 AM CDTSpecial Weather StatementEWXGonzales33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.